Alert archive / California / Gale Warnings in 2011

Gale Warning 29, NWS Los Angeles, CA

December 21, 2011

NWS Los Angeles, CA issued this gale warning at Dec 21, 2011, 2:37 PM PST. It took effect at Dec 22, 2011, 6:00 AM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 21, 2011, 2:37 PM PST (22:37 UTC)
In effect from
Dec 22, 2011, 6:00 AM PST
Expired
Dec 22, 2011, 6:00 PM PST
In force
12 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

582 
WHUS76 KLOX 212237
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
237 PM PST WED DEC 21 2011

PZZ650-220645-
/O.UPG.KLOX.GL.A.0030.111222T1400Z-111223T0200Z/
/O.NEW.KLOX.GL.W.0029.111222T1400Z-111223T0200Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
237 PM PST WED DEC 21 2011

...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PST THURSDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTHEAST 20 TO 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS
  ARE EXPECTED ON THURSDAY SOUTH OF VENTURA. WINDS WILL DIMINISH
  SOME BUT REMAIN GUSTY THURSDAY NIGHT AND FRIDAY MORNING.

* SEAS...WILL BUILD TO 3 TO 5 FEET WITH A DOMINANT PERIOD OF 14
  SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ655-220645-
/O.UPG.KLOX.GL.A.0030.111222T1400Z-111223T0200Z/
/O.NEW.KLOX.GL.W.0029.111222T1400Z-111223T0200Z/
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND SANTA BARBARA ISLANDS-
237 PM PST WED DEC 21 2011

...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PST THURSDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTHEAST 20 TO 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS
  ARE EXPECTED ON THURSDAY MAINLY NEAR SHORE BELOW PASSES AND
  CANYONS FROM POINT MUGU TO SANTA MONICA. WINDS WILL DIMINISH
  SOME BUT REMAIN GUSTY THURSDAY NIGHT AND FRIDAY MORNING.

* SEAS...WILL BUILD TO 4 TO 6 FEET WITH A DOMINANT PERIOD OF 13
  SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
5 follow-up statements
186 
WHUS76 KLOX 220513
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
913 PM PST WED DEC 21 2011

PZZ650-221315-
/O.CON.KLOX.GL.W.0029.111222T1400Z-111223T0200Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
913 PM PST WED DEC 21 2011

...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM PST
THURSDAY...

* WINDS...NORTHEAST 20 TO 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS
  WILL DEVELOP ON THURSDAY SOUTH OF VENTURA. WINDS WILL DIMINISH
  SOME BUT REMAIN GUSTY THURSDAY NIGHT AND FRIDAY MORNING.

* SEAS...SHORT-PERIOD STEEP SEAS WILL BUILD TO 4 TO 6 FEET WITH A
  DOMINANT PERIOD AROUND 6 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ655-221315-
/O.CON.KLOX.GL.W.0029.111222T1400Z-111223T0200Z/
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND SANTA BARBARA ISLANDS-
913 PM PST WED DEC 21 2011

...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM PST
THURSDAY...

* WINDS...NORTHEAST 20 TO 25 KNOTS WITH FREQUENT GUSTS TO 35
  KNOTS WILL DEVELOP ON THURSDAY MAINLY NEAR SHORE BELOW PASSES
  AND CANYONS FROM POINT MUGU TO SANTA MONICA. WINDS WILL DIMINISH
  SOME BUT REMAIN GUSTY THURSDAY NIGHT AND FRIDAY MORNING.

* SEAS...SHORT-PERIOD STEEP SEAS WILL BUILD TO 4 TO 6 FEET WITH A
  DOMINANT PERIOD AROUND 6 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ676-221315-
/O.NEW.KLOX.SC.Y.0138.111222T1400Z-111223T0200Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
913 PM PST WED DEC 21 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PST
THURSDAY. 

* WINDS...EAST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL
  DEVELOP ON THURSDAY MORNING.

* SEAS...SHORT-PERIOD STEEP SEAS WILL BUILD TO 4 TO 6 FEET WITH A
  DOMINANT PERIOD AROUND 6 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HALL
364 
WHUS76 KLOX 221106
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
306 AM PST THU DEC 22 2011

PZZ650-221915-
/O.CON.KLOX.GL.W.0029.111222T1400Z-111223T0200Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
306 AM PST THU DEC 22 2011

...GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM
PST THIS EVENING...

* WINDS...NORTHEAST 20 TO 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS
  WILL DEVELOP EARLY THIS MORNING SOUTH OF VENTURA...THEN CONTINUE
  THROUGH THIS EVENING. WINDS WILL DIMINISH SOME THIS
  EVENING...BUT WILL REMAIN GUSTY THROUGH FRIDAY MORNING.

* SEAS...SHORT-PERIOD STEEP SEAS OF 3 TO 5 FEET WITH A DOMINANT
  PERIOD OF 6 SECONDS ARE EXPECTED. COMBINED SEAS WILL BE 4 TO 6
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ655-221915-
/O.CON.KLOX.GL.W.0029.111222T1400Z-111223T0200Z/
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND SANTA BARBARA ISLANDS-
306 AM PST THU DEC 22 2011

...GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM
PST THIS EVENING...

* WINDS...NORTHEAST 20 TO 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS
  WILL DEVELOP EARLY THIS MORNING...THEN CONTINUE THROUGH THIS
  EVENING. WINDS WILL BE STRONGEST NEAR SHORE BELOW PASSES AND
  CANYONS FROM POINT MUGU TO SANTA MONICA. WINDS WILL DIMINISH
  SOME THIS EVENING...BUT REMAIN GUSTY INTO FRIDAY MORNING.

* SEAS...SHORT-PERIOD STEEP SEAS OF 3 TO 5 FEET WITH A DOMINANT
  PERIOD OF 6 SECONDS ARE EXPECTED. COMBINED SEAS WILL BE 4 TO 6
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ676-221915-
/O.CON.KLOX.SC.Y.0138.111222T1400Z-111223T0200Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
306 AM PST THU DEC 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING
TO 6 PM PST THIS EVENING...

* WINDS...EAST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL
  DEVELOP EARLY THIS MORNING...THEN CONTINUE THROUGH THIS EVENING.

* SEAS...SHORT-PERIOD STEEP SEAS OF 3 TO 5 FEET WITH A DOMINANT
  PERIOD OF 6 SECONDS ARE EXPECTED. COMBINED SEAS WILL BE 6 TO 8
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
670 
WHUS76 KLOX 221636
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
836 AM PST THU DEC 22 2011

PZZ650-222330-
/O.CON.KLOX.GL.W.0029.000000T0000Z-111223T0200Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
836 AM PST THU DEC 22 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WINDS...NORTHEAST 20 TO 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS
  SOUTH OF VENTURA. WINDS WILL DIMINISH SOME THIS EVENING...BUT
  WILL REMAIN GUSTY THROUGH FRIDAY MORNING.

* SEAS...SHORT PERIOD AND STEEP SEAS OF 3 TO 5 FEET WITH A
  DOMINANT PERIOD OF 6 SECONDS ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ655-222330-
/O.CON.KLOX.GL.W.0029.000000T0000Z-111223T0200Z/
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND SANTA BARBARA ISLANDS-
836 AM PST THU DEC 22 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WINDS...NORTHEAST 20 TO 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS.
  WINDS WILL BE STRONGEST NEAR SHORE BELOW PASSES AND CANYONS FROM
  POINT MUGU TO SANTA MONICA. WINDS WILL DIMINISH SOME THIS
  EVENING...BUT REMAIN GUSTY INTO FRIDAY MORNING.

* SEAS...SHORT PERIOD AND STEEP SEAS OF 3 TO 5 FEET WITH A
  DOMINANT PERIOD OF 6 SECONDS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ676-222330-
/O.CON.KLOX.SC.Y.0138.000000T0000Z-111223T0200Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
836 AM PST THU DEC 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* WINDS...EAST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* SEAS...SHORT PERIOD AND STEEP SEAS OF 3 TO 5 FEET WITH A
  DOMINANT PERIOD OF 6 SECONDS ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
450 
WHUS76 KLOX 222226
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
226 PM PST THU DEC 22 2011

PZZ650-230200-
/O.CON.KLOX.GL.W.0029.000000T0000Z-111223T0200Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
226 PM PST THU DEC 22 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WINDS...NORTHEAST 15 TO 25 KNOTS WITH FREQUENT GUSTS TO 35
  KNOTS SOUTH OF VENTURA. WINDS WILL DIMINISH THIS EVENING...BUT
  SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY EXIST TONIGHT
  THROUGH FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ655-230200-
/O.CON.KLOX.GL.W.0029.000000T0000Z-111223T0200Z/
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND SANTA BARBARA ISLANDS-
226 PM PST THU DEC 22 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WINDS...NORTHEAST 15 TO 25 KNOTS WITH FREQUENT GUSTS TO 35
  KNOTS. WINDS WILL BE STRONGEST NEAR SHORE BELOW PASSES AND
  CANYONS FROM POINT MUGU TO SANTA MONICA. WINDS WILL DIMINISH
  THIS EVENING...BUT SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY
  EXIST TONIGHT THROUGH FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ676-230200-
/O.CON.KLOX.SC.Y.0138.000000T0000Z-111223T0200Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
226 PM PST THU DEC 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* WINDS...EAST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
275 
WHUS76 KLOX 230158
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
558 PM PST THU DEC 22 2011

PZZ650-231100-
/O.EXP.KLOX.GL.W.0029.000000T0000Z-111223T0200Z/
/O.EXB.KLOX.SC.Y.0138.111223T0200Z-111223T1100Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
558 PM PST THU DEC 22 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST FRIDAY...
...GALE WARNING WILL EXPIRE AT 6 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST FRIDAY. 

* WINDS...NORTHEAST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS
  WILL CONTINUE UNTIL LATE TONIGHT MAINLY NEAR SHORE SOUTH OF
  VENTURA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ655-231100-
/O.EXP.KLOX.GL.W.0029.000000T0000Z-111223T0200Z/
/O.EXB.KLOX.SC.Y.0138.111223T0200Z-111223T1100Z/
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND SANTA BARBARA ISLANDS-
558 PM PST THU DEC 22 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST FRIDAY...
...GALE WARNING WILL EXPIRE AT 6 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST FRIDAY. 

* WINDS...NORTHEAST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS
  WILL CONTINUE UNTIL LATE TONIGHT MAINLY NEAR SHORE FROM POINT
  MUGU TO SANTA MONICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ676-230300-
/O.EXP.KLOX.SC.Y.0138.000000T0000Z-111223T0200Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
558 PM PST THU DEC 22 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING...

WINDS WILL REMAIN 20 KNOTS OR BELOW THROUGH THIS EVENING. AS A
RESULT...THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE AT 600
PM PST.

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Dec 21, 1:40 PM PST, 57 minutes earlier.

Area forecast discussion, Dec 21, 1:40 PM PST, 57 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
140 PM PST WED DEC 21 2011

.SYNOPSIS...
SLIGHTLY BELOW NORMAL TEMPERATURES WITH DEVELOPING LOW CLOUDS AND
FOG THROUGH THIS EVENING. A VERY COLD LOW PRESSURE SYSTEM WILL MOVE
THROUGH UTAH ON THURSDAY...RESULTING IN LOCALLY STRONG SANTA ANA
WINDS THURSDAY AND FRIDAY. BREEZY AND DRY OFFSHORE WINDS SATURDAY
INTO EARLY NEXT WEEK...WITH WARMER TEMPERATURES AND A PLEASANT
CHRISTMAS DAY.

&&

.SHORT TERM (TODAY-SAT)...GRADIENTS TRENDING DECENTLY ONSHORE TODAY
AS INTERIOR SURFACE PRESSURES FALL AHEAD OF A LOW PRESSURE SYSTEM
DROPPING SOUTH THROUGH THE GREAT BASIN. MARINE LYR CLOUDS STARTING
TO FORM OVER THE COASTAL WATERS BUT STILL VERY PATCHY ACROSS THE
INNER WATERS SOUTH OF PT CONCEPTION. NOT REAL CONFIDENT IN SOLID LOW
CLOUD COVERAGE ALONG THE COAST TONIGHT BUT GIVEN THE LIGHT EDDY
WINDS AND ONSHORE TRENDS I THINK AT LEAST PARTLY CLOUDY IS STILL A
GOOD BET. OTHERWISE, THE MAIN FORECAST ISSUE IS THE DEVELOPING SANTA
ANA LATER TONIGHT AND THURSDAY. I THINK OVERALL THE THINKING REMAINS
LARGELY THE SAME REGARDING THE STRENGTH AND EXTENT OF OFFSHORE
WINDS. DECIDED TO GO WITH WARNING LEVEL WINDS OVER THE LA/VENTURA
MTNS, INCLUDING THE SANTA MONICAS, SANTA CLARITA VALLEY, AND THE
VENTURA COUNTY VALLEYS. THESE AREAS TEND TO GET HIT THE HARDEST WITH
SANTA ANAS. COULD BE SOME NEAR WARNING LEVEL GUSTS ACROSS PORTER
RANCH AND THE EXTREME WESTERN SAN FERNANDO VALLEY BUT OPTED FOR AN
ADVISORY HERE AS WELL AS THE SAN GABRIEL VALLEY (MAINLY THE HILLS)
AND LA/VENTURA COUNTY COAST FROM THE OXNARD PLAIN THROUGH THE
HOLLYWOOD HILLS.

GUSTY WINDS EXPECTED TO CONTINUE THROUGH FRIDAY MORNING, THOUGH
UPPER SUPPORT AND GRADIENTS WEAKEN A TAD. SHOULD SEE WINDS DROPPING
BELOW ADVISORY LEVELS IN ALL AREAS FRIDAY AFTERNOON, BUT REMAINING
LOCALLY GUSTY THROUGH SATURDAY.

GOOD COLD AIR ADVECTION WITH THIS EVENT WILL MORE THAN OFFSET THE
WARMING EFFECTS OF THE DOWNSLOPE WINDS, THUS HIGHS THU WILL BE
COOLER EVERYWHERE, EVEN AT LOWER ELEVATIONS. SLIGHT WARMING FRIDAY
AS THE AIR MASS STARTS TO MODERATE, THEN MUCH WARMER SATURDAY AS AN
UPPER RIDGE BUILDS AND WEAK OFFSHORE FLOW CONTINUES. MOST AREAS
SATURDAY SHOULD SEE A GOOD 5-8 DEGREES OF WARMING FROM FRIDAY WITH
MUCH LESS WIND.

OVERNIGHT LOWS WILL CONTINUE TO BE CHILLY, ESPECIALLY IN WIND
PROTECTED LOCATIONS. BY FRIDAY AND SATURDAY MORNINGS THERE COULD BE
A HARD FREEZE ACROSS THE CENTRAL COAST AND EVEN SOME FROST ACROSS
THE SRN SBA COAST AND THE LA/VENTURA VALLEYS. FOR NOW HAVE ISSUED A
FREEZE WATCH FOR THE CENTRAL COAST INCLUDING THE SANTA YNEZ VALLEY
AND FROST ADVISORIES MAY BE NEEDED IN OTHER AREAS AS WELL. EXTREMELY
COLD CONDITIONS EXPECTED ACROSS THE ANTELOPE VALLEY EARLY SATURDAY
WITH LOWS POSSIBLY REACHING THE SINGLE DIGITS. THE RECORD LOW FOR
LANCASTER SATURDAY MORNING IS 2 SO PROBABLY NOT RECORD BREAKING BUT
STILL VERY COLD.

.LONG TERM (SUN-WED)...ALL MODELS IN PRETTY GOOD AGREEMENT SHOWING
AN UPPER RIDGE FLATTENING OUT SOMEWHAT SUNDAY INTO MONDAY AS A WEAK
SYSTEM MOVES INTO THE PAC NW. CHRISTMAS DAY LOOKS LIKE THE WARMEST
DAY FOR COAST AND VALLEYS (POSSIBLY THE WARMEST DAY WE'VE HAD SINCE
LATE NOVEMBER), BEFORE ONSHORE TRENDS KNOCK A FEW DEGREES OFF THE
HIGHS THERE EARLY NEXT WEEK. ACROSS THE MTNS AND ANTELOPE VALLEY
TEMPS SHOULD EITHER SHOW LITTLE CHANGE OR SLIGHT WARMING THROUGH
TUESDAY. WITH THE RIDGE FLATTENING OUT LATE IN THE WEEKEND WE MAY
START SEEING SOME INCREASE IN HIGH CLOUDS FROM TIME TO TIME AS WEAK
STORMS MOVE WELL TO THE NORTH, HOWEVER AT THIS TIME THE MEDIUM RANGE
MODELS ARE MAINTAINING A DRY FORECAST THROUGH NEW YEARS WITH TEMPS
GENERALLY NEAR TO ABOVE SEASONAL NORMS.

&&

.AVIATION...21/1750Z...HI CONFIDENCE FOR MOST TAFS. MODERATE
CONFIDENCE FOR TAFS AT KSBA...KOXR...KLAX AND KLGB DUE TO
UNCERTAINTIES ABOUT DEVELOPMENT AND EXTENT OF LOW CLOUDS TONIGHT.
THERE IS A 30-40 PERCENT CHANCE THE LOW CLOUDS MAY BE PATCHY WITH
ONLY OCCASIONAL CIGS. ALSO...THERE IS MODERATE CONFIDENCE FOR THE
KSMX TAF DUE TO A 30-40 PERCENT CHANCE LOW CLOUDS AND FOG WITH LIFR
CONDITIONS MAY AFFECT THE AIRFIELD LATE THIS EVENING INTO EARLY THU.
OTHERWISE...VFR CONDITIONS ARE EXPECTED AT THE AIRFIELDS THRU THU
MORNING EXCEPT FOR A PERIOD OF MVFR VSBYS AT KPRB LATER TONIGHT INTO
THU MORNING. INCREASING OFFSHORE FLOW WILL BRING GUSTY N TO NE WINDS
TO KOXR AND KVNY LATE TONIGHT AND THU MORNING. LOW LEVEL WIND SHEAR
WILL BE POSSIBLE AT KOXR LATE TONIGHT AND THU MORNING AS WELL.

KLAX..MODERATE CONFIDENCE IN THE CURRENT TAF. LOW CLOUDS WITH MVFR
CONDITIONS ARE EXPECTED TO DEVELOP AROUND 04Z AND PERSIST UNTIL
ABOUT 11Z. HOWEVER...THERE IS A 30-40 PERCENT CHANCE ONLY OCCASIONAL
MVFR CIGS MAY OCCUR. OTHERWISE...VFR CONDITIONS ARE EXPECTED THRU
THU. OFFSHORE FLOW WILL INCREASE THU WITH THE POSSIBILITY OF NE
WINDS UP TO 12 KT BY 20Z.

KBUR...HI CONFIDENCE IN THE CURRENT TAF WITH VFR CONDITIONS THROUGH
THU MORNING. N WINDS WILL INCREASE THU MORNING WITH GUSTS UP TO 15
KT POSSIBLE. THERE IS ALSO THE 20-30 PERCENT CHANCE OF LOW LEVEL
WIND SHEAR AFFECTING THE AIRFIELD AT TIMES THU MORNING.

&&

.FIRE...
ANOTHER STRONG SANTA ANA EVENT SHAPING UP FOR SOUTHERN CALIFORNIA
THURSDAY INTO EARLY FRIDAY. OFFSHORE WINDS ARE EXPECTED TO INCREASE
RAPIDLY AFTER 4 AM THURSDAY ACROSS THE MOUNTAINS...AND SHORTLY AFTER
SUNRISE ACROSS THE COASTAL/VALLEY AREAS. WINDS ARE EXPECTED TO
INCREASE THROUGH THE DAY THURSDAY...WITHOUT MUCH DROP OFF DURING THE
LATE AFTERNOON AND EVENING HOURS. MEANWHILE...HUMIDITIES ARE
EXPECTED TO LOWER TO LESS THAN 15 PERCENT ACROSS MANY PORTIONS OF
LOS ANGELES AND VENTURA COUNTIES BY LATE THURSDAY MORNING...WITH
POSSIBLE ISOLATED SINGLE DIGIT READINGS BY AFTERNOON. THURSDAY NIGHT
WILL BRING VERY POOR HUMIDITY RECOVERIES. WHILE OFFSHORE WINDS WILL
LIKELY BE A TAD WEAKER ON FRIDAY...SINGLE DIGIT HUMIDITIES ARE
EXPECTED TO BE MORE WIDESPREAD ACROSS THE REGION. LIGHT OFFSHORE
FLOW WILL CONTINUE TO REINFORCE VERY DRY CONDITIONS THROUGH THE
HOLIDAY WEEKEND...WITH PLENTY OF SINGLE DIGIT HUMIDITIES CONTINUING.

IN TERMS OF WEATHER CONDITIONS...RED FLAG THRESHOLDS WILL BE MET
ACROSS MANY PORTIONS OF LOS ANGELES AND VENTURA COUNTIES ON THURSDAY
AND FRIDAY. HOWEVER...BASED ON COORDINATION WITH LOCAL FIRE
AGENCIES...RED FLAG WARNINGS WERE NOT ISSUED SINCE FUEL CONDITIONS
ARE NOT SUFFICIENTLY DRY AT THIS TIME.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING (SEE LAXNPWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...WOFFORD
AVIATION...SIRARD
FIRE...GOMBERG
SYNOPSIS...KITTELL

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 21, 1:57 PM PST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
157 PM PST WED DEC 21 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-221400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
200 PM PST WED DEC 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

STRONG NORTHEAST WINDS ARE EXPECTED THROUGH AND BELOW PASSES AND
CANYONS OF VENTURA AND LOS ANGELES COUNTIES LATE TONIGHT THROUGH
FRIDAY MORNING.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

STRONG NORTHEAST WINDS ARE EXPECTED THROUGH AND BELOW PASSES AND
CANYONS OF VENTURA AND LOS ANGELES COUNTIES THROUGH FRIDAY MORNING.
GUSTY WINDS WILL ALSO IMPACT THE INNER COASTAL WATERS FROM RINCON TO
NEWPORT BEACH AND OUT TO CATALINA ISLAND. A HARD FREEZE IS POSSIBLE
ACROSS PORTIONS OF THE CENTRAL COAST EARLY FRIDAY MORNING...WITH
PATCHY FROST IN MANY OTHER WIND PROTECTED LOCATIONS. SIMILAR
TEMPERATURES ARE POSSIBLE EARLY SATURDAY AS WELL.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FREEZE WATCH...............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WOFFORD

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 9:11 PM PSTWind AdvisoryLOXLos Angeles4 days
Dec 21, 3:22 AM PSTGale WatchLOX11 hr
Dec 21, 4:13 AM PSTHigh Wind WarningLOXLos Angeles56 hr
Dec 21, 1:48 PM PSTFreeze WatchLOX25 hr

Nearby

Gale Warnings in California, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.